Reactions 1680, p76 - 2 Dec 2017
Telogen effluvium: case report
A 49-year-old woman developed telogen effluvium during
treatment with lanreotide and cabergoline [routes and
outcome not stated; not all dosages stated].
The woman, who had a history of acromegaly, was started
on lanreotide autogel 120mg every 56 days. She also had a
history of pituitary adenoma. Four days after the 2
lanreotide, she observed a progressive diffuse scalp hair loss.
All other causes of alopecia were ruled out. Her examination
showed a non-scarring diffuse hair loss affecting the scalp
globally, suggestive of telogen effluvium. Eventually, the
intensity of hair loss increased.
The woman also experienced psychological disturbances
related to her new appearance. Therefore, lanreotide
treatment was discontinued. Five months after the
discontinuation of lanreotide, hair loss improved significantly.
Later, she was started on cabergoline in increasing doses due
to active acromegaly and showed a slow decrease in insulin-
like growth factor-1 (IGF-1) and growth hormone levels.
Eighteen months after the initiation of cabergoline, a complete
biochemical response was achieved. However, hair loss
reoccurred coinciding with the increase in cabergoline dose
and was not as severe as in case of lanreotide treatment.
Author comment: "Scalp hair loss is an underreported
adverse event of somatostatin analogs therapy that in severe
cases may require treatment withdrawal." We cannot rule out
a direct effect of Lanreotide, because with cabergoline, we
also observed a normalization of IGF-1 levels, and the degree
of alopecia that the patient referred was not as severe as with
Alvarez-Escola C, et al. Severe scalp hair loss in a female patient with acromegaly
treated with lanreotide autogel after unsuccessful surgery. Clinical Case Reports 3:
945-948, No. 11, Nov 2015. Available from: URL: http://doi.org/10.1002/ccr3.388
Reactions 2 Dec 2017 No. 16800114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved